San Francisco, CA
A 58-year-old female asked:
i'm taking verapamil and am constipated. miralax (polyethylene glycol) & costco optifiber (wheat dextrin) don't seem to work. what fiber supplement would you recommend?
1 doctor answer • 2 doctors weighed in
Colon and Rectal Surgery 31 years experience
Change meds: I believe that constipation is a common side effect of medications. When simple methods to manage these complications fail, altermative treatments should be sought. I would not recommend stronger laxatives as they may alter your colonic function, unless, of course, you have no alternative.
Last updated May 14, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.